Morning after pill could delay periods

Patient

Q: Had unprotected sex while I was on my periods, but the periods finished the next day, so I took morning after pill. after 5 days of taking morning after pill I was bleeding again. and now my periods are late days. Is it because I had periods twice in one month or am I pregnant ?

Doctor

A:   Thank you for your query.
Generally when you have your periods i.e. when you are still bleeding and you have sex, the chances of a possible conception are almost remote. You also say that you used emergency contraceptive pill or the morning after pill because of which it lead to bleeding again after 5 days. This is called as intermittent bleeding & it is a side effect of the morning after pill. It does not mean that you had your period twice. Because of using this pill your period may have been delayed, if you did not have unprotected sex after the usage of morning after pill the chances of a pregnancy are almost remote.
Hope that answers your query.
Have a good day.

Related Q&A

Q: I had sex on my ovulation day, took ellaone 30 minutes after condom broke and ejaculation. Is there a high chance of ...

Q: I had an IUD inserted November 7 and the first week I experience severe cramping and now about three weeks after I am...

Q: Either the day of ovulation or the day before me and my girlfriend were grinding naked I realized ther was Precum so ...

Q: I engaged in a sexual activity, but we didn't do sexual intercourse. But, his precum was smeared outside my vagina (n...

Q: On the day of ovulation I rubbed my penis between her but cheeks but never bellow the anus I am worried that the Prec...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews